Pennsylvania, 2004Flood in Pennsylvania, April 13, 2004
April 13, 2004 · NWS CTP · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 13, 2:24 PM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Apr 13, 2:24 PM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
324 PM EDT TUE APR 13 2004
.SHORT TERM...
ONE MORE BATCH OF HEAVY RAIN TO AFFECT THE AREA THIS EVENING...WITH
FLOODING CONCERNS. STRONG JET MOVING UP MID-ATLANTIC COAST WITH AN
INFLUX OF GULF AND ATLANTIC MOISTURE STREAMING NORTHWARD. RADARS LIT
UP ACROSS MUCH OF VIRGINIA...AND THIS ACTIVITY WILL RIDE UP INTO PA
LATE THIS AFTERNOON AND THIS EVENING. PRETTY SHARP BACK EDGE TO THE
PRECIP SHIELD...AS PRONOUNCED DRY SLOT SURGES NORTHWARD FROM THE
CAROLINAS. HEAVY RAIN SHOULD COME TO AN END LATER THIS EVENING.
UPPER LOW OVER THE TENN/OHIO VALLEY WILL DRIFT OVER TO THE
MID-ATLANTIC REGION TOMORROW...WITH MULTIPLE DISTURBANCES ROTATING
AROUND IT. GREATER SURFACE BASED INSTABILITY TOMORROW
AFTERNOON...BUT WIND FIELD WILL BE CONSIDERABLY WEAKER THAN TODAY.
SOME T-STORMS WILL BE AROUND...BUT NOT EXPECTING ANY SEVERE. SOME
SMALL HAIL WILL BE POSSIBLE WITH COLD POOL ALOFT OVERHEAD...BUT NOT
WIDESPREAD ENOUGH TO MENTION IN ZONES. LIKELY POPS FOR
TOMORROW...BUT ACTIVITY WILL BE MORE CELLULAR AND SHOWERY IN NATURE.
ETA/GFS IN BETTER AGREEMENT WITH MOVING UPPER LOW OUT OF OUR AREA
WEDNESDAY NIGHT. LEFT IN JUST SOME CHANCE POPS FOR EARLY EVENING.
UPPER LEVEL RIDGING/STRONG NVA WILL FINALLY LEAD TO A DRY AND MILDER
DAY. HOWEVER...IT WILL BE BREEZY AS SURFACE GRADIENT TIGHTENS BEHIND
DEPARTING STORM OFF THE COAST.
VILLANI
.LONG TERM...
GENERALLY MILD CONDITIONS IN STORE FOR MUCH OF THE PERIOD. FLAT
RIDGE ALOFT WITH SOUTHWEST FLOW IN LOW LEVELS TO BRING IN ABOVE
AVERAGE TEMPS AND DRY CONDS. A WEAK FRONT MAY SAG SOUTHWARD TOWARD
THE NRN MTNS LATE SAT INTO SUN FOR A CHANCE OF SHOWERS.
OTHERWISE...NEXT CHANCE OF RAIN COMES MONDAY WITH ANOTHER
APPROACHING FRONT IN MAINLY ZONAL FLOW ALOFT.
JV/RXR
&&
.HYDROLOGY...
DUE TO ANTICIPATED WIDESPREAD HEAVY RAIN MOVING IN DURING THE LATE
AFTERNOON AND EVENING...COMBINED WITH ANTECEDENT GROUND
CONDITIONS...WE HAVE EXPANDED THE FLOOD WATCH TO ENCOMPASS ALL OF
CENTRAL PA. WHILE RIVER FLOODING IS NOT EXPECTED...MINOR FLOODING OF
STREAMS AND POOR DRAINAGE AREAS ARE A POSSIBILITY. FLOODING THREAT
SHOULD END BY LATE TONIGHT...AS THE WIDESPREAD HEAVY RAIN ENDS
ACROSS THE AREA.
JV/RXR
&&
.PRELIMINARY POINT TEMPS/POPS...
HARRISBURG 46 56 39 59 / 100 70 40 10
WILLIAMSPORT 43 52 34 57 / 100 70 40 10
BRADFORD 36 43 27 50 / 100 70 20 10
JOHNSTOWN 37 44 30 52 / 100 70 30 10
ALTOONA 38 48 32 56 / 100 70 40 10
STATE COLLEGE 41 49 34 57 / 100 70 40 10
SELINSGROVE 44 53 35 58 / 100 70 40 10
LANCASTER 46 58 39 58 / 100 70 40 10
YORK 45 57 37 58 / 100 70 40 10
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FOR ALL OF CENTRAL PA THROUGH 6 AM WEDNESDAY.
&&
Hazardous weather outlook, Apr 13, 2:10 PM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
310 PM EDT TUE APR 13 2004
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-132100-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
310 PM EDT TUE APR 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
LOW PRESSURE OVER THE SOUTHERN APPALACHIANS THIS AFTERNOON WILL
CONTINUE TO TRACK NORTHEAST TOWARD CENTRAL PENNSYLVANIA THIS
AFTERNOON AND TONIGHT. THIS SYSTEM HAS ALREADY BROUGHT RAIN...SOME
HEAVY...TO PENNSYLVANIA TODAY. THE RAIN WILL AGAIN FALL HEAVILY AT
TIMES LATE THIS AFTERNOON AND EVENING...AND MAY BE ACCOMPANIED BY
THUNDER. UP TO AN INCH OF ADDITIONAL RAINFALL IS POSSIBLE BY THE
TIME RAIN TAPERS OFF LATER THIS EVENING. THIS AMOUNT OF RAIN...
COMBINED WITH WHAT FELL MONDAY AND EARLIER TODAY...COULD BE ENOUGH
TO CAUSE MINOR FLOODING OF STREAMS AND LOW LYING ROADWAYS ACROSS
CENTRAL PENNSYLVANIA. THE MOST SUSCEPTIBLE AREA WILL BE CAMBRIA AND
SOMERSET COUNTIES WHERE RAINFALL TOTALS HAVE BEEN THE HIGHEST...AND
STREAMS AND CREEKS ARE NEARING BANKFULL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Cambria
- When
- April 13, 7:00 PM EST to 8:15 PM EST
- Where
- Cambria forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.495, -78.714 (the zone’s center; the record gives no point)
Heavy rain triggered a series of mudslides across Cambria county during the evening of the 13th. Two mudslides were reported in the Johnstown area, with additional mudslides reported near the town of Northern Cambria. These mudslides blocked roadways, and also brought down trees. Several other reports of fallen trees were also received across the county due to the heavy rainfall.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Pennsylvania, April 13 to 14, 20041 death · $25,000 · 1 event
- Hail in Texas, April 13, 2004$500,000 · 1 in hail · 1 event
- High Wind in Florida, April 13, 2004$300,000 · 50 kt wind · 1 event
- High Wind in Florida, April 13, 2004$200,000 · 64 kt wind · 4 events
- Marine Thunderstorm Wind in Gulf of Mexico, April 13, 2004$33,000 · 66 kt wind · 1 event
- Strong Wind in Ohio, April 13, 2004$25,000 · 1 event
- Tornado and Damaging Wind in North Carolina, April 13, 2004$20,000 · F0 · 2 events
- Heavy Snow in Tennessee, April 13, 2004$11,000 · 11 events
- Lightning Strike in North Carolina, April 13, 20041 injured · 1 event
- Winter Weather in Kentucky, April 13, 20049 events
- Winter Weather in North Carolina, April 13 to 14, 20048 events
- Hail in West Virginia, April 13, 20041 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391447.